Five Dangerous Symptoms of Ritalin Overdose

Five Dangerous Symptoms of Ritalin Overdose

Ritalin is a central nervous system stimulant that treats Attention Deficit Disorder (ADD). It is classified as a Schedule II substance due to its high abuse and addiction potential. Many students abuse this drug to gain an academic advantage: they easily fake the symptoms of ADD to procure a prescription, which they can then take as needed, or even sell for a profit. Other people abuse this drug to lose weight due to the way this drug suppresses appetite.

Signs of Ritalin addiction include the following examples:

  • Elevated body temperature
  • Irregular heartbeat
  • Malnutrition due to appetite suppression
  • Hostility
  • Paranoia
  • Aggression

Ritalin addiction is dangerous and possibly fatal. However, with professional help it is treatable, especially for individuals who seek help before the addiction becomes too severe.

Ritalin and Overdose

When crushed and snorted, Ritalin mimics the effects of cocaine. Its “binge and crash” cycle generates a euphoria that disappears long before the substance is eliminated from the system. To maintain the high, some people then take more of this drug, which means they consume more than their bodies can process. Overdose results from this kind of drug abuse, which can also occur when people mistakenly take a higher dose than prescribed. The amount of Ritalin that causes an overdose depends on a user’s weight, metabolism and other factors. Five dangerous symptoms of an overdose to this drug include the following issues:

  • Hallucinations
  • Abdominal cramps
  • Cardiovascular failure
  • Vomiting
  • Seizures

Other symptoms of Ritalin overdose include the following:

  • Happiness at an odd time or in an odd manner
  • Loss of consciousness
  • Flushing
  • Sweating
  • Uncontrollable shaking of a body part
  • Widening of pupils
  • Dry nose or mouth

People who show signs of Ritalin overdose should call the Poison Control Center immediately, and then they should proceed to the hospital. Getting medical help quickly can mean the difference between life and death. After a stimulant overdose, medical professionals tend to administer the following treatment methods:

  • Monitoring of heart rate and breathing patterns
  • Administration of fluids via an intravenous line

Individuals who arrive at the hospital soon after overdosing may have their stomachs pumped. In this procedure, a gastric tube is inserted through the patient’s nose and fed into the stomach to draw the substance out. Cleansing the system of Ritalin is the first step toward recovery.

Help for Ritalin Addiction

If you or a loved one is addicted to Ritalin, then please get help before it takes your life. Admissions coordinators at our toll-free, 24 hour helpline can discuss treatment options for drug abuse. Please call today to take the first step toward a sober life.